RCMP issue warning after drug overdoses in Vernon
Vernon RCMP have issued a warning to street users there may be a bad batch of drugs circulating in the North Okanagan City.
This warning comes after a number of drug overdoses over the past week.
According to spokesman, Gord Molendyk, two people have died and four others have been admitted to hospital since December 30 — a 49-year-old man, who was known to use drugs, reportedly died of asphyxiation and a 29-year-old man found deceased in bed with drug paraphernalia next to him.
The BC Coroners office is investigating both deaths.
“The Vernon RCMP want to warn those of our community that use illicit drugs to be very careful as it appears there is a very potent or what is being termed as a bad batch of drugs out there,” said Molendyk.
Molendyk said three people were admitted to hospital January 2, two of whom reportedly overdosed on heroin.
A fourth person was taken to Vernon Jubilee Hospital for a reported overdose after she was found at a Vernon shelter.
The woman believes the drug was heroin mixed with Fentanyl.
“With six reports that we are aware of in the past week police are asking friends and family members of those who are known to do illicit drugs in our community to be very mindful and speak to them about this,” Molendyk said.
“Those who suffer addictions sometimes have a hard time avoiding them.”